Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 11, 2003, 3:45 PM CDT for Tarrant County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2003, 3:45 PM CDT (20:45 UTC)
- Expired
- Sep 11, 2003, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 112050 FFWFTW TXC439-112245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT THU SEP 11 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CDT * AT 344 PM CDT...FLASH FLOODING CONTINUES TO BE REPORTED ACROSS PORTIONS OF TARRANT COUNTY. MANY LOW LYING AREAS ARE CONTINUING TO COLLECT WATER. SMALL STREAMS ARE RUNNING FAST AND RISING. A HIGH WATER RESCUE HAS BEEN REPORTED BY LAW ENFORCEMENT AT 340 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. AVOID WALKING IN OR AROUND FAST FLOWING CREEKS AND STREAMS. LAT...LON 3296 9751 3260 9753 3262 9708 3296 9704 $$
1 follow-up statement
000 WGUS74 KFWD 112116 FFSFTW TXC439-112245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 417 PM CDT THU SEP 11 2003 ...A FLASH FLOOD WARNING CONTINUES FOR TARRANT COUNTY UNTIL 545 PM CDT... A BAND OF MODERATE RAIN WILL MOVE ACROSS THE SOUTHEASTERN THIRD OF TARRANT COUNTY THROUGH 530 PM. THE MODERATE RAIN WILL PASS OVER THE CITIES OF MANSFIELD...KENNEDALE...AND ARLINGTON... WHERE AMOUNTS UP TO ONE INCH ARE POSSIBLE THROUGH 530 PM. SEVERAL HIGH WATER RESCUES HAVE BEEN REPORTED BY LAW ENFORCEMENT THIS AFTERNOON ACROSS THE COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3296 9706 3260 9707 3260 9748 3297 9746 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:33 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 11, 3:33 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT THU SEP 11 2003 THE LOW LEVEL FLOW HAS VEERED SIGNIFICANTLY ACROSS NORTH TEXAS TODAY AS A DIMINISHING MCS MOVES SLOWLY SOUTHWARD. AT THE UPPER LEVELS...A PIECE OF ENERGY AT THE BASE OF AN UPPER TROUGH THROUGH THE MID PART OF THE COUNTRY IS MOVING INTO FAR WEST TEXAS AT THIS TIME. OVERNIGHT...THERE IS NO REASON FOR THE LOW LEVEL WINDS TO BACK MUCH...WITH LITTLE OR NO PRESSURE FALLS AND CONVERGENCE AHEAD OF THE TROUGH. THIS IS ADVERTISED WELL IN THE MODELS. WITH THIS IN MIND...WE WILL HAVE TO CUT BACK OUR FLOOD WATCH DRASTICALLY TO FAR SOUTH AND EAST...AND KEEP IT ONLY THROUGH TONIGHT AT THIS TIME. AFTER TONIGHT...A LOW LEVEL TROUGH IS EXPECTED TO REMAIN NEAR THE AREA...AS SOME WEAK UPPER ENERGY GETS PINCHED OFF OVER CENTRAL TEXAS WITH THE MAIN UPPER LEVEL JET CUTTING ACROSS THE NORTH CENTRAL PORTION OF THE CONUS. I TAPER POPS FROM WEST TO EAST ACROSS THE REGION SATURDAY...WITH ONLY LOW POPS WEST AND CENTRAL WITH A LOW LEVEL BOUNDARY HANGING AROUND. HOWEVER...THE MAIN THRUST OF MOISTURE ADVECTION AND CONVERGENCE SHOULD MOVE WELL EAST OF THE REGION. BY SATURDAY...SOME SLIGHT AFTERNOON POPS ARE AGAIN WARRANTED FAR EAST WITH A WEAK BOUNDARY REMAINING. AS WITH THE PREVIOUS PACKAGE...I HAVE KEPT SUNDAY THROUGH THE EXTENDED DRY AS A REINFORCING HIGH PRESSURE SETTLES INTO NORTH TEXAS BEHIND A CENTRAL PLAINS TROUGH. AN UPPER TROUGH IS EXPECTED TO BEGIN DIGGING INTO THE INTERMOUNTAIN WEST BY TUESDAY...FOR A RETURN TO LOW LEVEL SOUTHERLY FLOW AND A SLOW WARM UP THROUGH THE WEEK. 30/SS .FWD...FLOOD WATCH THROUGH TONIGHT...GENERALLY ALONG AND EAST OF A GOLDTHWAITE...HILLSBORO...EMORY LINE.
Hazardous weather outlook, Sep 11, 3:41 PM CDT, 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT THU SEP 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS THUNDERSTORMS WILL MOVE INTO AREAS MAINLY SOUTHEAST OF AN EMORY...HILLSBORO...GOLDTHWAITE LINE THIS EVENING. THUS... A FLASH FLOOD WATCH IS IN EFFECT FOR THAT AREA TONIGHT. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS FROM STORMS TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...MAINLY EAST OF A BONHAM...CORSICANA...LAMPASAS LINE. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL ACCOMPANY THE STRONGEST STORMS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...MAINLY EAST OF A BONHAM...CORSICANA...HEARNE LINE. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED WITHIN THE FLASH FLOOD WATCH AREA.
In the hours before
Local storm report, Sep 11, 2:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT THU SEP 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM NORTH RICHLAND HILLS TX FLOODING
09/11/03 TARRANT ONE FOOT OF WATER FLOWING
OVER ROADWAY NEAR PRECINCT
LINE AND KIRK. REPORTED BY
NRH PD.
09Local storm report, Sep 11, 2:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT THU SEP 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM MILLSAP TX FLASH FLOOD
09/11/03 PARKER MAIL COURIER IN MILLSAP
REPORTED WATER RUNNING OVER
DOSS ROAD/VERY DANGEROUS
AND COULD WASH OUT.Local storm report, Sep 11, 2:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 PM CDT THU SEP 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM PEASTER TX FLASH FLOODING
09/11/03 PARKER REPORTED BY LAW
ENFORCEMENT IN PEASTER AT
THE JUNCTION OF HWY 920 AND
DRY CREEK.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:49 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.